MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MOBILETT MIRA MAX; SYSTEM, X-RAY, MOBILE

SIEMENS HEALTHCARE GMBH MOBILETT MIRA MAX; SYSTEM, X-RAY, MOBILE
Model Number 10594738
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hyperextension (4523)
Date of Event 11/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3, h6: initial corrective actions/preventive actions implemented by the manufacturer: it was recommended to the customer not use the affected system any further until repair has been completed.No general problem has been detected for the installed base which requires an immediate action.Manufacturers preliminary analysis: the cause for the abrupt stopping of the system while driving has not been determined yet.The investigation is ongoing.A supplemental report will be submitted to the fda if additional information becomes available upon completion of the investigation.H6: component code 4755 was utilized because it is unknown to siemens what component, if any, may have contributed to the complaint event.As stated, the investigation is ongoing.
 
Event or Problem Description
Siemens healthcare was made aware of an injury that occurred during transportation of the mobilett mira max system.When the operator was rolling the system down the user facility hallway it stopped abruptly.This caused the operator to jam their right hand into the drive handle.As a result, the operator´s right thumb was fractured.Since the thumb fulfills an important function in gripping (it is used for the pinch grip), a fractured thumb is classified as a serious injury and the incident is therefore classified as reportable.
 
Event or Problem Description
Additional information the user's thumb injury was diagnosed as a severe hyperextension injury.The user's thumb was not fractured as previously reported on (b)(6) 2023.The severity of harm was reassessed based on this information and was determined not to be a serious injury.
 
Additional Manufacturer Narrative
B5: additional information was received regarding the user's injury that changed the reportability of the complaint event from serious injury to product malfunction.H6: the complaint event is still under investigation.A supplemental report will be submitted if additional information is received upon completion of the investigation.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers investigated the complaint issue in detail.It was initially stated that the system stopped abruptly while driving the system down the facility hallway.As a result, the operator jammed and injured her right thumb in the drive handle.Differently to initially stated, it was confirmed that the thumb was not broken, but the patient suffered a severe hyperextension injury.The investigation showed that there was a communication issue between the d894 (motor control) and the d812 (cpu).This indicates an internal problem within the motor control board.The d812 is the central processing unit that handles and controls all internal board communications and status.The d894 can work completely stand-alone.There is only a communication between the d812 and the d894 to inform about the actual board status and errors.The provided neogen log files do not show motor activation at the communicated time.The support arm was continuously in the parking position.In addition, the system was continuously connected to mains.With an active mains connection, the system is only allowed to move in slow speed (approx.0.3m/sec - 1.08 km/h).Fast movements may cause the power cord to be pulled out of the power outlet.Only when the system is not plugged to mains, the lan cable is not connected, and the support arm is in the parking position, the system is allowed to drive in high speed (max.Possible speed: 1.8m/s - 6.5km/h).The neogen log files also show a connection problem between d894 (motor control) and the d812 (cpu) after the imaging system was turned on the day of the incident.This problem was identified as ¿lin motor drive problem detected¿.In this case, the system is also only able to drive in slow speed.Furthermore, a time difference of more than seven minutes was detected between the imaging system clock and the real time clock (rtc) on the d812.This time difference will further increase until the system is rebooted and both clocks are synchronized.Although this behavior is not related to the abrupt system stop, it is recommended to replace the d812 (cpu) (material number 10907638) to ensure the synchronization of both clocks.Finally, a blind spot of approximately 2 minutes was found where there was no logging of the system status and activity.Before and after this blind spot, the system was plugged in.To allow fast driving during this time, the system must be unplugged, driven by the operator, and then plugged back in.The provided screenshot of the used drive parameters show that the transport speed was not set to the maximum possible value.A check of the listed firmware (fw) version showed that all fw versions are up-to-date and compatible.There is no possible fault due to an incompatible fw version.The provided log files do not explain the described movement issue.If the system is moving in slow speed mode, the described injury is very unlikely.On the affected system, the motor handlebar had been replaced in (b)(6) 2023 due to a problem with a stuck dead man bar (dmg).The motor handlebar is grasped by the operator to activate the dmg and to drive the system.If there is a problem with the handlebar and/or the dmg is released, the system will slow down very quickly but will not stop abruptly.In the case of a stuck dmg, the system would move continuously until the drive request is removed (i.E., by pushing or pulling the motor handlebar).Only if the emergency stop button is pressed or the motor controller including both motors is not supported with the necessary power, the system immediately blocks the wheel rotation and the system stops abruptly.According to the information received, several parts that could have an impact on the described issue have been replaced on site.The replacement included the d894 as well as internal board communication components, drive input components and associated cables used to communicate between these components: d894 (motor control) (material number 10907647).Mira max flat cables (material number 11131647).Motor handlebar complete (material number 10519823).Mira max cables (material number 11343130).Force sensor (material number 10656713).No further problems were communicated after the replacement of these parts.Shs internal post market surveillance does not indicate a general problem for the affected parts.Other parts that might have been replaced during troubleshooting are not relevant for the described complaint topic and were therefore not considered for investigation.The returned complaint parts have been investigated in detail.The d894 was tested in a separate test system.No problems were found.The board is fully functional.The fw version is declared compatible with the affected system.No problems were found with the returned cables, flat cables, or force sensor.The dmg of the motor handlebar did not react smoothly, but it was fully functional and did not stick in any position.However, if the part had not been replaced, the dmg this might have stuck in future.If the dmg gets stuck during startup, the system will display an error message.If the dmg gets stuck while the system is already on, the system will only drive in case the motor handlebar is pushed or pulled.In this case, the second dmg would have to be continuously activated.The described problem could not be reproduced based on the available log files.No defect or problems were found on the replaced parts which might explain the described issue.A clear root cause could not be identified in this case.However, a motor controller board communication problem was identified.Therefore, this issue is rated as a hardware error of the motor controller board d894.To reduce the risk of recurrence, it is recommended to set the sw configuration for the driving behavior to a lower value to ensure a smoother reaction of the driving behavior when the motor is activated.It is described in the system operator manual to check the system on a daily base.This includes checking the braking function of the system.In addition, the arm movement and hand/parking brake must be checked prior to the examination.The system must stop in case the motor handlebar is released.The complaint is closed with this statement and without further measures.
 
Additional Manufacturer Narrative
H11 corrected data: d4: udi number was reported in correct format.

Brand Name
MOBILETT MIRA MAX
Common Device Name
SYSTEM, X-RAY, MOBILE
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key18156334
Report Number3004977335-2023-00152
Device Sequence Number12378910
Product Code IZL
UDI-Device Identifier04056869009131
UDI-Public(01)04056869009131(21)3437
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K111912
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10594738
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/20/2023
02/16/2024
08/04/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/20/2023
02/16/2024
08/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown